21 . November , 2017 - Tuesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Andehist DM NR

Big Image

Generic Name: carbinoxamine, dextromethorphan, and pseudoephedrine (kar bi NOX a meen/dex troe meh THOR fan/soo doe eh FEH drin)
Brand Names: Andehist DM NR, Carbaxef-DM, Carbofed DM Drops, Cordron-DM NR, Decahist-DM, Mintex DM, Pediatex-DM, PSE Allergy DM, PSE Carb DM Drops, PSE Carbinoxamine DM, Pseudo Carb DM

What is Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

Carbinoxamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Dextromethorphan is a cough suppressant. It suppresses an area in the brain that causes coughing.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of carbinoxamine, dextromethorphan, and pseudoephedrine is used to treat sneezing, cough, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.

Carbinoxamine, dextromethorphan, and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

Always ask a doctor before giving a cold or allergy medicine to a child, even if the medicine label provides dosing instructions for children. Death can occur from the misuse of cough and cold medicines in very young children. Do not use carbinoxamine, dextromethorphan, and pseudoephedrine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take carbinoxamine, dextromethorphan, and pseudoephedrine before the MAO inhibitor has cleared from your body. Carbinoxamine, dextromethorphan, and pseudoephedrine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.

Call your doctor if you have a fever, or if your symptoms get worse or do not improve after taking this medicine for 7 days.

Do not take this product for cough caused by smoking, asthma, or emphysema. Do not take this medicine if your cough produces a lot of mucus, unless your doctor has told you to.

What should I discuss with my healthcare provider before taking Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

Do not use carbinoxamine, dextromethorphan, and pseudoephedrine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take carbinoxamine, dextromethorphan, and pseudoephedrine before the MAO inhibitor has cleared from your body.

Before taking this medication, tell your doctor if you are allergic to carbinoxamine, dextromethorphan, or pseudoephedrine, or if you have:

  • kidney disease;
  • liver disease;
  • diabetes;

  • glaucoma;

  • heart disease or high blood pressure;

  • thyroid disease;

  • a stomach ulcer or a stomach obstruction,

  • emphysema or chronic bronchitis; or

  • an enlarged prostate or urination problems.

If you have any of these conditions, you may not be able to use carbinoxamine, dextromethorphan, and pseudoephedrine, or you may need a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Carbinoxamine, dextromethorphan, and pseudoephedrine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Artificially-sweetened liquid forms of cold medicine may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.

How should I take Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

Take this medication exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Follow the directions on your prescription label. Cold medicine is usually taken only for a short time until your symptoms clear up.

Always ask a doctor before giving a cold or allergy medicine to a child, even if the medicine label provides dosing intructions for children. Death can occur from the misuse of cough and cold medicines in very young children.

Measure the liquid medicine with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.

Call your doctor if you have a fever, or if your symptoms get worse or do not improve after taking this medicine for 7 days.

Store the medication at room temperature away from moisture and heat.

What happens if I miss a dose?

Since cough and cold medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of a carbinoxamine, dextromethorphan, and pseudoephedrine overdose may include extreme drowsiness, confusion, feeling restless or nervous, blurred vision, dry mouth, nausea, vomiting, restlessness, hallucinations, fainting, and seizure (convulsions).

What should I avoid while taking Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication. Do not use any other over-the-counter cough, cold, allergy, or sleep medication without first asking your doctor or pharmacist. Antihistamines, decongestants, and cough suppressants are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains an antihistamine, decongestant, or cough suppressant.

Avoid using other medicines that make you sleepy (such as cold medicine, pain medication, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by carbinoxamine, dextromethorphan, and pseudoephedrine.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
  • feeling light-headed, fainting;

  • urinating less than usual or not at all;

  • wheezing, tightness in your chest;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure).

Continue taking this medication and talk to your doctor if you have any of these less serious side effects:

  • drowsiness, dizziness;

  • lack of coordination;

  • upset stomach;

  • stuffy nose, chest congestion;

  • sleep problems (insomnia);

  • feeling restless or excited (especially in children);

  • dry mouth or nose; or

  • blurred vision.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Andehist DM NR (carbinoxamine, dextromethorphan, and pseudoephedrine)?

Before taking carbinoxamine, dextromethorphan, and pseudoephedrine, tell your doctor if you are using any of the following drugs:

  • a diuretic (water pill), or blood pressure medicine;

  • medication to treat irritable bowel syndrome;

  • bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol);

  • aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others);

  • a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others; or

  • antidepressants such as amitriptyline (Elavil), clomipramine (Anafranil), imipramine (Janimine, Tofranil), and others.

If you are using any of these drugs, you may not be able to use carbinoxamine, dextromethorphan, and pseudoephedrine, or you may need dosage adjustments or special tests during treatment.

There may be other drugs that can affect carbinoxamine, dextromethorphan, and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has additional information about carbinoxamine, dextromethorphan, and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Carbinoxamine, dextromethorphan, and pseudoephedrine is available with a prescription under many different brand names. Generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 8.01. Revision Date: 04/14/2007 10:23:04 AM.

Recent Drug Updates at DrugIndexOnline:





Amcort Amcort
Some commonly used brand names are: In the U.S.— Acetocot 9 A-hydroCort 5 Amcort 9 A-MethaPred 6 Aristocort 9 Aristocort Forte 9 Aristopak 9 Aristospan 9 Articulose-50 7 Articulose-L.A. 9 Celestone 1 Celestone Phosphate 1 Celestone Soluspan 1 Cinalone 40 9 Cinonide 40 9 Clinacort 9 Clinal more...

Calicylic Creme Topical Calicylic Creme Topical
Some commonly used brand names are: In the U.S.— Antinea Buf-Puf Acne Cleansing Bar with Vitamin E Calicylic Creme Clearasil Clearstick Maximum Strength Topical Solution Clearasil Clearstick Regular Strength Topical Solution Clearasil Double Textured Pads Maximum Strength Clearasil Double more...

Copaxone Copaxone
Generic Name: glatiramer acetate Dosage Form: Injection Copaxone Description Copaxone® is the brand name for glatiramer acetate (formerly known as copolymer-1). Glatiramer acetate, the active ingredient of Copaxone®, consists of the more...

Dent-Zel-Ite Dental Dent-Zel-Ite Dental
Some commonly used brand names are: In the U.S.— Anbesol, Baby 1 Anbesol Maximum Strength Gel 1 Anbesol Maximum Strength Liquid 1 Anbesol Regular Strength Gel 3 Anbesol Regular Strength Liquid 3 Benzodent 1 Chloraseptic Lozenges 2 Chloraseptic Lozenges, Children's 1 Dentapaine 1 Dent-Zel- more...

Etonogestrel Etonogestrel
Pronouncation: (e-toe-noe-JES-trel) Class: Contraceptive hormone Trade Names: Implanon - Implant 68 mg Mechanism of Action Pharmacology Suppresses ovulation, increases viscosity of the cervical mucus, and alters the endometrium. Pharmacokinetics Absorption Bioavailability is approximately 100%. Mea more...

Mag-SR Sustained-Release Tablets Mag-SR Sustained-Release Tablets
Generic Name: Magnesium Chloride Sustained-Release Tablets (mag-NEE-zee-um KLOR-ide) Brand Name: Examples include Mag-SR and Slow-MagMag-SR Sustained-Release Tablets is used for:Treating low magnesium levels or maintaining the proper amount of magnesium in the body. It also may be used for othe more...

Norethindrone/Ethinyl Estradiol (HRT) Norethindrone/Ethinyl Estradiol (HRT)
Generic Name: Norethindrone/Ethinyl Estradiol (HRT) (nor-eth-IN-drone/ETH-in-il ess-tra-DYE-ole) Brand Name: FemhrtDo not use Norethindrone/Ethinyl Estradiol (HRT) to prevent heart disease, heart attacks, strokes, or dementia. Norethindrone/Ethinyl Estradiol (HRT) may increase the risk of hear more...

Peroxin A 10 Peroxin A 10
Generic Name: benzoyl peroxide topical (BEN zoe ill per OX ide) Brand Names: Acne Treatment, Acne-10, Acne-Clear, Ben-Aqua, Benoxyl 10, Benoxyl 5, Benzac, Benzac AC, Benzac W, Benzagel Wash, Benzagel-10, Benzagel-5, Benzashave 10, Benzashave 5, Benziq, Benziq LS, Benziq Wash, Brevoxyl, Br more...